MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MOD CON DIST STEM 15 X 155 MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH MOD CON DIST STEM 15 X 155 MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6276-7-015
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); No Information (3190); Insufficient Information (4580)
Date of Event 10/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Not returned.
 
Event or Problem Description
Restoration modular broken stem requiring surgery.In surgery eto was required to get stem out.Update: "gun shot in (b)(6) that required a tha.Had several surgeries including a 2 stage revision for infection.Currently has stable labs and no infection at time of surgery.Stem is broken about 1.5¿ down from the body.Left hip".
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a restoration modular stem was reported.The event was confirmed via photos and medical review.Method & results: -product evaluation and results: the reported device was not returned however photographs were provided for review.The photographs note the following: photos show a recently explanted device with biological material throughout.The inferior portion of the stem is fractured confirming the reported crack/fracture event.-clinician review: a review of the provided medical information by a clinical consultant indicated: re pi which represents a male patient, dob (b)(6) 1979 whose date of explantation is listed as (b)(6) 2020.The event description states:"restoration modular broken stem requiring surgery." undated x-ray: ap pelvis uncemented left tha, reduced, restoration modular stem with transverse, displaced fracture of stem approx.5 cm distal to junction with stem body, distal stem not visualized.Color photo of explanted, blood stained restoration modular body and stem fragment.No clinical or pmh, no operative reports or dates of previous surgeries, no patient demographics, no dated serial x-rays, no examination of explanted components.The event description is confirmed by the x-rays and implant photo, but insufficient data is available to create a medical report for this case.-product history review: could not be performed as the device lot details were not provided.-complaint history review: could not be performed as the device lot details were not provided.Conclusions: the reported device was not returned however photographs were provided for review.The photographs note the following: photos show a recently explanted device with biological material throughout.The inferior portion of the stem is fractured confirming the reported crack/fracture event.A review of the provided medical information by a clinical consultant indicated: re pi which represents a male patient, dob (b)(6) 79 whose date of explantation is listed as (b)(6) 20.The event description states:"restoration modular broken stem requiring surgery." undated x-ray: ap pelvis uncemented left tha, reduced, restoration modular stem with transverse, displaced fracture of stem approx.5 cm distal to junction with stem body, distal stem not visualized.Color photo of explanted, blood stained restoration modular body and stem fragment.No clinical or pmh, no operative reports or dates of previous surgeries, no patient demographics, no dated serial x-rays, no examination of explanted components.The event description is confirmed by the x-rays and implant photo, but insufficient data is available to create a medical report for this case.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.H3 other text : device not available.
 
Event or Problem Description
Restoration modular broken stem requiring surgery.In surgery eto was required to get stem out.Update: "gun shot in iraq that required a tha.Had several surgeries including a 2 stage revision for infection.Currently has stable labs and no infection at time of surgery.Stem is broken about 1.5¿ down from the body.Left hip".

Brand Name
MOD CON DIST STEM 15 X 155 MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10786964
Report Number0002249697-2020-02326
Device Sequence Number2960516
Product Code LPH
UDI-Device Identifier04546540643735
UDI-Public04546540643735
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6276-7-015
Device Catalogue Number6276-7-015
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/12/2020
Supplement Date Received by Manufacturer12/18/2020
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age41 YR